MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, two flexor ansel guiding sheaths were found to be defective upon opening the device packaging.A photo provided by the customer shows what appears to be a split or cut on the end of one device.The "flaw" was noticed prior to insertion of the devices into the patient.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information- b5, d10, h3, e3: occupation- lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 07oct2020.As reported, the event occurred during a superficial femoral artery intervention.No damage was noted to the package, which was not opened with any sharp tool.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a superficial femoral artery intervention, two flexor ansel guiding sheaths were found to be defective upon opening the device packaging.A photo provided by the customer shows what appears to be a split or cut on the end of one device.The "flaw" was noticed prior to insertion of the devices into the patient.No damage was noted to the package, which was not opened with any sharp tool.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, the instructions for use, manufacturing instructions, quality control data, and specifications.Two used 6fr kcfw sheaths were received.Inspection found small slivers of material shaved at the distal tip.The distal tips were not split at the end holes.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The investigation conclusion could not establish a possible cause.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10613804
Report Number1820334-2020-01789
Device Sequence Number16432194
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)230709(10)13294526
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number13294526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/07/2020
01/21/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/20/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1